Florida, 2015Hail and Damaging Wind in Florida, April 27, 2015
April 27, 2015 · NWS MFL · 7 events in 2 counties and zones
A cold front moved to near Lake Okeechobee and then stalled. This caused numerous afternoon to early evening thunderstorms across the east coast region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved to near Lake Okeechobee and then stalled. This caused numerous afternoon to early evening thunderstorms across the east coast region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 27, 2:04 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 27, 2:04 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT MON APR 27 2015
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO INITIATE EARLY THIS
AFTERNOON. STILL MONITORING THE PROBABILITY OF STRONG TO SEVERE
THUNDERSTORM POTENTIAL FOR THE REMAINDER OF THE AFTERNOON AND INTO
THE EVENING HOURS. THERE ARE SEVERAL FACTORS AT PLAY THAT WILL
ENHANCE THUNDERSTORM DEVELOPMENT. FIRST OF ALL IS DIURNAL HEATING...WITH
RECORD BREAKING HEAT RECENTLY...TEMPERATURES HAVE ALREADY SOARED
INTO THE LOW 90S ALONG THE EAST COAST METRO AREAS AND INTO THE MID
90S ACROSS THE INTERIOR. SECONDLY...A WEAK COLD FRONT IS
POSITIONED ACROSS CENTRAL FLORIDA AND IS SLOWLY MOVING TO THE
SOUTH. AS IT DOES...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OUT
AHEAD OF IT AND PUSH INTO SOUTH FLORIDA. THESE FACTORS COMBINED
WITH ANY EAST COAST SEA BREEZE SHOULD PRODUCE A FEW STRONG AND
POSSIBLY SEVERE THUNDERSTORMS MAINLY ACROSS THE EAST COASTAL AREAS
THIS AFTERNOON. FAIRLY DECENT MID LEVEL FLOW IN THE 30-45 KT RANGE
COULD ALSO SUSTAIN A FEW STORMS INTO THE EVENING HOURS. ISOLATED
CONVECTION SHOULD LINGER THROUGH THE OVERNIGHT HOURS AS THE FRONT
IS EXPECTED TO STALL.
THE FRONT IS THEN EXPECTED TO PUSH BACK TO THE NORTH AS A WARM FRONT
BY TUESDAY AS A POSITIVELY TILTED H5 TROUGH MOVES EAST AND INTO THE
LOWER MISSISSIPPI VALLEY. THE ASSOCIATED SURFACE LOW WILL PUSH TO
THE EAST ACROSS THE NORTHERN GULF COAST. THIS WILL SURGE ANOTHER
DEEP SHIELD OF MOISTURE INTO THE AREA WITH PWAT VALUES NEARING 2
INCHES...RESULTING IN MORE EXTENSIVE COVERAGE OF AFTERNOON SHOWERS
AND THUNDERSTORMS ON TUESDAY.
THE BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS LOOKS TO BE
WEDNESDAY AFTERNOON AS ANOTHER COLD FRONT APPROACHES THE FLORIDA
PENINSULA. THE AFOREMENTIONED SURFACE LOW IS EXPECTED TO DEEPEN AS
IT PUSHES ACROSS THE BIG BEND REGION. AS IT DOES...IT WILL DRIVE A
COLD FRONT THROUGH THE FLORIDA PENINSULA SOMETIME WEDNESDAY
AFTERNOON OR EVENING. THE GFS BRINGS THE FRONT THROUGH THE AREA
WEDNESDAY NIGHT AND IS CURRENTLY SLOWER WITH ITS PROGRESSION THAN
THE ECMWF. EITHER WAY...EXPECT ANOTHER DAY OF FAIRLY WIDESPREAD
CONVECTION WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE.
THE FRONT SHOULD CLEAR THE AREA ON THURSDAY WITH ONLY LINGERING
SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO. MAINLY DRIER AND
COOLER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT WITH
TEMPERATURES ACTUALLY NEAR TO SLIGHTLY BELOW NORMAL FRIDAY INTO
SATURDAY. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN LATE
IN THE WEEKEND AS HIGH PRESSURE BEHIND THE FRONT SHIFTS INTO THE
ATLANTIC ALLOWING A MORE EASTERLY FLOW REGIME TO RETURN.
&&
.AVIATION...
TEMPO TSRA GROUPS WERE ADDED BASED UPON CCFP FOR THIS AFTERNOON.
SOME DISAGREEMENT CONTINUES AMONG GUIDANCE WITH REGARDS TO
DURATION OF SEA BREEZE THIS AFTERNOON. THIS HAS IMPLICATIONS ON
WHERE AND IF STORMS DEVELOP. HI RES LOCAL MODELS STILL IN FAVOR
OF A FEW HOURS OF SEA BREEZE TODAY WHEREAS LAMP GUIDANCE HAS BEEN
TRENDING AGAINST IT. STORMS MAY STILL BE ABLE TO FIRE EVEN
WITHOUT A SEABREEZE, ALTHOUGH MORE NUMEROUS STORMS ARE EXPECTED
WITH THE SURFACE CONVERGENCE THAT THE SEA BREEZE WILL PROVIDE. A
FEW STORMS COULD BE STRONG WITH TEMPO IFR CONDS POSSIBLE. SLT CHC
OF SOME BRIEF MVFR CIGS AT APF LATE TONIGHT AND EARLY TOMORROW.
CONVECTION SHOULD BE MORE ROBUST TUESDAY AFTERNOON WITH A FEW
UPPER LEVEL DISTURBANCES ASSISTING DEVELOPMENT.
&&
.MARINE...
GENERALLY VARIABLE WINDS WILL PREVAIL ACROSS THE AREA WATERS AT 10
KNOTS OR LESS INTO TUESDAY WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON. BY WEDNESDAY WINDS AND SEAS
FORECAST TO INCREASE WITH SOUTHWEST WINDS IN THE 15 TO 20 KNOT
RANGE WITH ATLANTIC WINDS FORECAST TO INCREASE FURTHER TO 20 TO 23
KNOT RANGE WEDNESDAY NIGHT. GULF AND ATLANTIC SEAS FORECAST TO
REACH 4 TO 6 FEET IN THE OFF SHORE WATERS WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 86 71 85 / 40 70 60 70
FORT LAUDERDALE 77 90 74 89 / 30 60 50 70
MIAMI 76 91 76 89 / 30 50 50 60
NAPLES 76 88 75 80 / 20 50 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...10/CD
LONG TERM....10/CD
AVIATION...21/KM
Hazardous weather outlook, Apr 27, 11:10 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EDT MON APR 27 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1210 PM EDT MON APR 27 2015
...A FEW SEVERE THUNDERSTORMS POSSIBLE, MAINLY EASTERN AREAS...
...HEAT INDICES ABOVE 100 DEGREES OVER THE EVERGLADES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER MUCH OF SOUTH FLORIDA. SOME OF THESE THUNDERSTORMS
MAY BE STRONG...BRINGING THREATS OF FREQUENT CLOUD-TO-GROUND
LIGHTNING...GUSTY WINDS...AND HAIL. AN ISOLATED SEVERE
THUNDERSTORM CAN'T BE RULED OUT THIS AFTERNOON.
WIND: STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCE WIND
GUSTS IN EXCESS OF 50 MPH. A FEW SEVERE WIND GUSTS OF 60 MPH CANT
BE RULED OUT OVER EASTERN AREAS.
HAIL: SMALL HAIL IS POSSIBLE IN STRONGER THUNDERSTORMS. HAIL TO
THE SIZE OF QUARTERS CAN'T BE RULED OUT.
FLOODING: TORRENTIAL DOWNPOURS OVER EAST COAST URBAN AREAS COULD
LEAD TO LOCALIZED FLOODING.
TEMPERATURES: HEAT INDICES OVER THE EVERGLADES WILL EXCEED 100
DEGREES TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY...AND SEVERE
THUNDERSTORMS CAN'T BE RULED OUT. A SLIGHT CHANCE FOR
THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY.
A RISK FOR RIP CURRENTS EXISTS ON GULF BEACHES WEDNESDAY AND
THURSDAY. SEAS MAY BECOME HAZARDOUS ACROSS THE GULF WATERS INTO
THURSDAY, ASSOCIATED WITH A LATE WEEK COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 27, 4:36 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT MON APR 27 2015
FLZ071-072-172-272215-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
536 PM EDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EASTERN BROWARD
COUNTY UNTIL 615 PM EDT...
* AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERSECTION U.S. 27 PINES BLVD...OR NEAR MIRAMAR...MOVING
NORTHEAST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
PLANTATION...SUNRISE...TAMARAC...LAUDERHILL...WESTON...LAUDERDALE
LAKES...DANIA BEACH...COOPER CITY...CHAMBERS ESTATES...MELROSE
PARK...ROYAL PALM RANCHES...INTERSECTION I-75 AND U.S. 27...PINES
BLVD AND UNIVERSITY DRIVE...PINE ISLAND RIDGE AND WASHINGTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2610 8013 2596 8032 2596 8051 2600 8057
2627 8036
TIME...MOT...LOC 2136Z 219DEG 10KT 2601 8041
AKHail, Broward
- When
- April 27, 4:57 PM EST
- Where
- Broward County, 0.95 mi ENE of Miramar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.008, -80.387
A trained weather spotter reported quarter sized hail at the intersection of Pines Blvd. and NW 180th Ave.
Hail, Broward
- When
- April 27, 4:58 PM EST
- Where
- Broward County, 0.55 mi NNE of Miramar
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 26.008, -80.398
An off duty NWS employee reported quarter sized hail at the intersection of Pines Blvd. and SW 186th Ave.
Hail, Broward
- When
- April 27, 5:10 PM EST
- Where
- Broward County, 3.06 mi N of Miramar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.044, -80.396
A trained weather spotter reported penny sized hail at the intersection of Sterling Rd. and NW 186th Ave.
Hail, Broward
- When
- April 27, 5:10 PM EST
- Where
- Broward County, 4.56 mi ENE of Miramar
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 26.020, -80.330
A report was received through social media of quarter sized hail in Pembroke Pines.
Hail, Broward
- When
- April 27, 5:41 PM EST
- Where
- Broward County, 0.68 mi S of West Hollywood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.010, -80.200
A trained weather spotter reported penny sized hail at S 56th Ave. and Hollywood Blvd.
Hail, Broward
- When
- April 27, 5:42 PM EST
- Where
- Broward County, 1.51 mi E of West Hollywood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.018, -80.176
A trained weather spotter reported penny sized hail at the intersection of Johnson Road and Park Road.
Thunderstorm Wind, Miami-Dade
- When
- April 27, 5:48 PM EST
- Where
- Miami-Dade County, 1.52 mi SSE of North Miami Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 25.900, -80.170
A tree and several large branches down. Time was estimated based on radar.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 27, 20151 injured · $300,000 · EF1 · 28 events
- Hail and Damaging Winds in Texas, April 27, 2015$272,000 · 70 kt wind · 14 events
- Flash Flooding and Hail in Texas, April 27, 2015$65,000 · 1.25 in hail · 16 events
- High Surf in Hawaii, April 27 to 28, 201512 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 201555 kt wind · 6 events
- Hail and Damaging Wind in Florida, April 27, 2015$5,000 · 1.75 in hail · 4 events
- Hail in Florida, April 27, 20151.75 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 20153 events
- Damaging Winds in Louisiana, April 27, 201554 kt wind · 2 events
- Funnel Clouds in Texas, April 27, 20152 events
- Dense Fog in Colorado, April 27, 20151 event
- Heavy Rain in Hawaii, April 27, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573679, 573677, 573684, 573694, 573687, 573691, 573706.